Alert archive / South Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 62, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 26, 2001, 4:22 PM EDT for Aiken County, South Carolina. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2001, 4:22 PM EDT (20:22 UTC)
- Expired
- Jun 26, 2001, 5:00 PM EDT
- In force
- 38 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties
County Aiken County, SC
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.4 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2731 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 598 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
387
WUUS52 KCAE 262023
SVRCAE
SCC003-262100-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
422 PM EDT TUE JUN 26 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN AIKEN COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 500 PM EDT.
* AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER AIKEN COUNTY...OR ABOUT 12 MILES SOUTH OF
BATESBURG...MOVING NORTH AT 15 MPH.
THIS STORM WILL PRODUCE DIME SIZE HAIL.
JDBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:55 PM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jun 26, 2:55 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 255 PM EDT TUE JUN 26 2001 CONVECTION DEVELOPING ACROSS CSRA/ SOUTH MIDLANDS MOVING NORTH. 500-300 MB VORT TROUGH ROTATING THRU AREA AT THE MOMENT. AIRMASS VERY UNSTABLE WITH SFC BASED LI AROUND -7 AND CAPE 2500 TO 3000 J/KG. SURFACE TROUGH EXTENDING FROM CSRA NORTH THROUGH PIEDMONT. HIGH THETA-E AIR SPREADING ACROSS AREA WITH SOUTHEAST LOW LEVEL FLOW. PRECIP WATERS AROUND 1.5 INCH SUGGEST POTENTIAL FOR HEAVY RAIN...ALSO HAIL THREAT NOTICED. ANOTHER WEAK TRIGGER LATER TONIGHT AS MID LEVEL SHORT WAVE MOVES FROM SOUTHERN GA NORTH THROUGH MIDLANDS. AT MIDNIGHT AIRMASS STILL MODERATELY UNSTABLE WILL KEEP CHANCE TSTM OVERNIGHT BUT EXPECT MAINLY BEFORE MIDNIGHT. UPPER LOW OVER NW TN MOVING NORTHWEST. UPPER LEVELS WARMING ACROSS AREA WED AS RIDGE OFFSHORE MOVES WEST. HARD TO FIND SIGNIFICANT TRIGGER WED ALTHOUGH LOW LEVELS REMAIN MOIST...MAIN 850-700MB MOISTURE FLUX SHIFTING WEST INTO GA THOUGH. WITH WEAKER INSTABILITY WILL GO WITH SLIGHT CHANCE TSTMS...MAINLY AFTERNOON FOR WED. TROPICAL MOISTURE ASSOCIATED WITH WEAK EASTERLY WAVE OFF FL EAST COAST MOVES WEST WITH MODELS INDICATING TROUGH EXTENDING NORTH INTO CSRA. MOISTURE INCREASES AGAIN THU WILL GO WITH MOS POPS 30 NORTHERN CWA AND 40 CSRA FOR SHOWERS/TSTMS THU. LOW TEMPS BIAS WILL RAISE OVERNIGHT LOWS. WILL CUT AFTERNOON HIGHS DUE TO CLOUDINESS EXPECTED AND LITTLE TEMP ADVECTION. EXTENDED...UPPER LOW CONTINUES TO RETROGRADE THROUGH PERIOD WITH RIDGE IN THE SOUTHEAST. TROPICAL MOISTURE CONTINUES TO SPREAD NORTH FROM EAST GULF OF MEXICO THROUGH WEEKEND WILL KEEP CHANCE TSTMS IN FORECAST. UPPER TROF DEVELOPING EARLY NEXT WEEK AND COLD FRONT MOVES INTO AREA MONDAY. WILL MENTION CHANCE TSTMS. FCSTID = 19 CAE 71 89 71 88 / 30 20 20 30 AGS 69 89 70 86 / 30 20 20 40 SSC 71 89 71 88 / 30 20 20 30 OGB 71 89 71 88 / 30 20 20 30 .CAE... GA...NONE. SC...NONE. AWP
In the hours before
Special weather statement, Jun 26, 12:06 PM EDT, 4 hours 16 minutes before
SCZ015-016-018-020>022-025>031-035>038-041-GAZ040-063>065- 077-262056- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 1206 PM EDT TUE JUN 26 2001 THE SEVERE WEATHER OUTLOOK PERTAINS TO THE FOLLOWING 18 COUNTIES IN SOUTH CAROLINA: AIKEN... BAMBERG... BARNWELL... CALHOUN... CLARENDON... CHESTERFIELD... EDGEFIELD... FAIRFIELD... KERSHAW... LANCASTER... LEE... LEXINGTON... MCCORMICK... NEWBERRY... ORANGEBURG... RICHLAND... SALUDA... SUMTER... THE SEVERE WEATHER OUTLOOK PERTAINS TO THE FOLLOWING 5 COUNTIES IN GEORGIA: BURKE... COLUMBIA... LINCOLN... MCDUFFIE... RICHMOND... AN UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO SPIN OVER TENNESSEE THIS AFTERNOON AND EVENING. COLD TEMPERATURES ALOFT COMBINED WITH AFTERNOON HEATING WILL DESTABILIZE THE ATMOSPHERE. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON AND EVENING. A FEW OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL...WIND GUSTS TO 50 MPH AND RAINFALL BETWEEN 2 AND 3 INCHES. THESE STORMS WILL BEGIN TO DEVELOP AROUND NOON AND DIMINISH AROUND SUNSET. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. EMERGENCY PREPAREDNESS OFFICIALS ARE REQUESTED TO MONITOR THE THREAT OF SEVERE WEATHER AND MAKE PRELIMINARY PLANS TO DEAL WITH SEVERE WEATHER SHOULD IT OCCUR. LM
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 3:35 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Lexington, Orangeburg | 40 min |
| Jun 26, 3:50 PM EDT | Severe Thunderstorm Warning | CAE | McCormick | 25 min |
| Jun 26, 4:17 PM EDT | Severe Thunderstorm Warning | CAE | McCormick | 28 min |
| Jun 26, 5:58 PM EDT | Severe Thunderstorm Warning | CAE | Clarendon | 47 min |
| Jun 26, 6:48 PM EDT | Severe Thunderstorm Warning | CAE | Sumter | 32 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.